MAUDE Adverse Event Report: BARD ACCESS SYSTEMS TRI FUNNEL 14F G-TUBE; GASTROINTESTINAL TUBE AND ACCESSORIES

BARD ACCESS SYSTEMS TRI FUNNEL 14F G-TUBE; GASTROINTESTINAL TUBE AND ACCESSORIES
Model Number 000714
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of ngas2058 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that during the pretest, allegedly the balloon would only inflate on one side.Device was not used on a patient.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of difficulty with inflation is confirmed due to the condition of the sample, and the cause is determined to be manufacturing related.Difficulty with deflation was also found, and believed to be related.The device returned was one 14 fr 5 cc inflation volume tri-funnel replacement gastrostomy device.Visual and tactual observation was unremarkable.Functional testing found no problem inflating the device with 5 cc of fluid.The device¿s balloon was not found to be abnormally asymmetrical.Upon attempted deflation, the balloon was found to be very difficult to deflate.Microscopic observation found, when the balloon material was cut off to allow visualization of the balloon inflation notch within, that while the notch had been cut, the bit of silicone cut out was hanging on by a small bit of material and had not been removed.This provides the reason for the difficulty of deflation, as the bit of material would block the inflation notch during aspiration.It is also believed that any inflation difficulty experienced would likely have been due to the notch originally being more connected to the tubing, blocking the notch to a greater degree; later the notch became more dislodged such that only aspiration was affected.This complaint is therefore determined to be manufacturing related and the device will be forwarded to the manufacturing facility for further evaluation.Corrective actions are being implemented to prevent recurrence of this event.
 
Event or Problem Description

Brand Name
TRI FUNNEL 14F G-TUBE
Common Device Name
GASTROINTESTINAL TUBE AND ACCESSORIES
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6850043
Report Number3006260740-2017-01580
Device Sequence Number1197039
Product Code KNT
UDI-Device Identifier00801741037122
UDI-Public(01)00801741037122
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K063118
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number000714
Device Catalogue Number000714
Device Lot NumberNGAS2058
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/05/2017
Event Location Hospital
Initial Date Received by Manufacturer 09/05/2017
Supplement Date Received by Manufacturer11/20/2017
Initial Report FDA Received Date09/07/2017
Supplement Report FDA Received Date12/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1